MAUDE Adverse Event Report: KAKOGAWA FACTORY SYSMEX XN-430; AUTOMATED HEMATOLOGY ANALYZER

KAKOGAWA FACTORY SYSMEX XN-430; AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-430
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All sample analyses were judged "positive".The xn-530/xn-430/xn-330 troubleshooting manual, chapter 5 - ip messages, section 5.1 overview of ip messages states: "when analysis data is analyzed, information that supplements the positive/negative sample judgment appears in the [data browser] screen.Results without an analysis error are classified as positive or negative based on preset criteria.The system judges flags for analysis data based on comprehensive surveys of numerical data, distributions and scattergrams, and provides easily to understand messages indicating the results.These messages are referred to as "ip (interpretive program) messages".The user is cautioned: "a positive or error judgment indicates the possibility of an abnormality.It is not a diagnosis of the patient.If a positive or error judgment occurs, check the data and repeat the analysis, or examine carefully in accordance with the protocol of your laboratory".It is the responsibility of the operator to verify the produced results prior to reporting to the clinician.The user facility does not perform smear reviews.The post treatment sample had a smear review performed by a reference lab, which revealed the presence of plt clumps.The xn-530/xn-430/xn-330 general information manual, chapter 5 - instrument specifications, section 5.2 - system limitations and interfering substances, informs the user: if any of the following conditions are present, the system may erroneously report a low platelet count: platelet aggregation, pseudothrombocytopenia, giant platelets.The analyzer performed as designed by alerting the operator to suspect sample abnormality via flagging.The patient appears to have a history of platelet clumping.Platelet clumping is a known interference with impedance platelet technology.No analyzer deficiency was identified.
 
Event or Problem Description
The user alleged the sample generated a false low platelet (plt) result, leading to unnecessary steroid treatment (dexamethasone).A post treatment sample was analyzed, generating a false low plt result.A manual smear was prepared of this sample, revealing the presence of plt clumps.There was no known negative impact from the administration of the steroid treatment for the involved patient provided.

Brand Name
SYSMEX XN-430
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
KAKOGAWA FACTORY
314-2 kitano
noguchi-cho, kakogawa, hyogo 675-0 011
JA  675-0011
Manufacturer (Section G)
KAKOGAWA FACTORY
314-2 kitano
noguchi-cho, kakogawa, hyogo 675-0 011
JA   675-0011
Manufacturer Contact
william haste
577 aptakisic rd
lincolnshire, IL 60069
2245439459
MDR Report Key15787837
Report Number1000515253-2022-00009
Device Sequence Number5528560
Product Code GKZ
UDI-Device Identifier04987562434541
UDI-Public(01)04987562434541(11)220221
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberXN-430
Device Catalogue NumberCL032175
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2022
Initial Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexFemale